MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that "the autopulse platform (s/n 42114) displayed user advisory (ua) 20 (position out of range)" was confirmed based on the archive data review and during functional testing.The root cause of the ua20 was due to the driveshaft not being at "home" position, most likely attributed to unintended user error.The additionally reported complaint that "the autopulse platform began heating up during operation" was confirmed based on the archive data review and during functional testing.Visual inspection was performed and found no apparent physical damage to the autopulse platform.The archive data review showed multiple ua20 advisory messages, confirming the reported complaint.Further review of the archive data showed multiple ua11 (max patient temperature exceeded) advisory messages, indicating that the patient's surface temperature had exceeded 45°c (113°f) for more than five minutes.This triggers the internal device temperature sensor.The high temperature likely caused a smell of burning from the platform, as reported by the customer.Initial functional testing failed as the autopulse platform displayed ua20 advisory message upon powering up, confirming the reported complaint.The root cause of the ua20 advisory message was the driveshaft not being at "home" position, most likely attributed to unintended user error, such as improperly removing the lifeband.To clear the ua20, the zoll service personnel rotated the driveshaft to "home" position, following the administrative menu.The investigation confirmed that the autopulse platform was not able to cool down because of the defective cooling fan, either due to the aging of the device or a defective part.The autopulse platform was manufactured in january 2017 and has exceeded its expected service life of 5 years.The cooling fan needs to be replaced to resolve the issue.User advisories are normally clearable error messages and are designed into the platform to alert the operator that autopulse has detected one of several conditions.Per autopulse user advisory list guide, user advisory (ua) 20 occurs due to the encoder driveshaft not being within the normally acceptable range of positions.To clear a ua20 error code, return the driveshaft to home position using the administrative menu.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for autopulse platform with serial number (b)(4).
 
Event or Problem Description
The customer reported that the autopulse platform (s/n (b)(4)) displayed user advisory (ua) 20 (position out of range).In addition, the customer stated that the autopulse platform began heating after 1 hour and 30 minutes of use, and suddenly the platform stopped compression with the ua20 advisory message.The customer also reported a smell of burning from the platform.No further information was provided.It is unknown when the problem occurred.However, patient use information was requested, but no additional information was provided.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated with the received additional information.
 
Event or Problem Description
During patient use, the autopulse platform (s/n (b)(6) displayed user advisory (ua) 20 (position out of range).In addition, the customer stated that the autopulse platform began heating after 1 hour and 30 minutes of use, and suddenly the platform stopped compression with the ua20 advisory message.The customer also reported a smell of burning from the platform.No further information was provided.The patient's status information was requested, but the customer did not provide a response.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key14658510
Report Number3010617000-2022-00621
Device Sequence Number19812020
Product Code DRM
UDI-Device Identifier00849111001052
UDI-Public00849111001052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/12/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown